eCite Digital Repository

Rhabdomyolysis in association with simvastatin and dosage increment in clarithromycin

Citation

Page, SR and Yee, KC, Rhabdomyolysis in association with simvastatin and dosage increment in clarithromycin, Internal Medicine Journal, 44, (7) pp. 690-693. ISSN 1444-0903 (2014) [Refereed Article]

Copyright Statement

Copyright 2014 The Authors

DOI: doi:10.1111/imj.12464

Abstract

Clarithromycin is the most documented cytochrome P450 3A4 (CYP3A4) inhibitor to cause an adverse interaction with simvastatin. This particular case is of interest as rhabdomyolysis only occurred after an increase in the dose of clarithromycin. The patient developed raised cardiac biomarkers without any obvious cardiac issues, a phenomenon that has been linked to rhabdomyolysis previously. To date, there has been no reported effect of rhabdomyolysis on the structure and function of cardiac muscle. Clinicians need to be aware of prescribing concomitant medications that increase the risk of myopathy or inhibit the CYP3A4 enzyme. Our case suggests that troponin elevation could be associated with statin induced rhabdomyolysis, which may warrant further studies.

Item Details

Item Type:Refereed Article
Keywords:larithromycin, simvastatin, troponin, statin induced rhabdomyolysis, drug interaction, CPY3A4
Research Division:Medical and Health Sciences
Research Group:Pharmacology and Pharmaceutical Sciences
Research Field:Clinical Pharmacology and Therapeutics
Objective Division:Health
Objective Group:Clinical Health (Organs, Diseases and Abnormal Conditions)
Objective Field:Cardiovascular System and Diseases
Author:Yee, KC (Dr Kwang Yee)
ID Code:94365
Year Published:2014
Web of Science® Times Cited:10
Deposited By:Medicine (Discipline)
Deposited On:2014-09-08
Last Modified:2017-11-01
Downloads:0

Repository Staff Only: item control page